MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the involved r2p destination slender was inserted through the radial artery to perform a peripheral intervention.Once intervention was completed the r2p destination was being removed and the radial artery spasmed.As the doctor tried to remove the r2p destination slender elongated and severed and the distal part of the sheath remained in patient.Vascular surgery was called and needed to perform a cutdown surgery to remove sheath.The event occurred intra-operative.The patient was in stable condition.The procedure outcome was successful.Additional information was received on 05 jun 2023: the patient was given medication to treat the spasm when is occurred.Concomitant medical products used with the r2p was balloons.
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter occupation: cath lab manager the actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up #1 to update section h3, and to provide the completed investigation results.One r2p sheath and dilator were returned for evaluation.The sample was subject to visual analysis.The dilator is partially inserted into the sheath.The sheath is separated at 119.2 cm from the sheath hub.The sheath coil is unraveling at the tip of the dilator.The outer layer of the sheath is separated from the coil and stretched at the tip of the dilator.The sheath hub is not damaged.The broken piece of sheath without the dilator is 47.5 cm in length.The broken piece has kinks along the sheath.The breakage point is torn.The sheath tip is not damaged or deformed.The complaint can be confirmed for sheath separation.The exact root cause could not be determined.The likely root cause is the sheath was attempted to be removed during increased resistance from a patient spasm.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17149609
Report Number1118880-2023-00253
Device Sequence Number6021377
Product Code DYB
UDI-Device Identifier00389701011547
UDI-Public00389701011547
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C12W
Device Lot Number0000276663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date08/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOONS
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age68 YR
Patient SexFemale
Patient Weight58 KG